I am a Professor in the Mathematics Department at Cal Poly, San Luis Obispo.  My office is #308 in Faculty Offices East, Bldg. 25. 

I am the faculty advisor to KME.

Spring 2014:  I teach Math 242.


Click here to see my various photo galleries.

 


Research Papers:

1. Toeplitzness of products of composition operators and their adjoints, (with Chad Duna, Caixing Gu, and Matthew Gagne)
This paper appears in the Journal of Mathematical Analysis and Applications, (2013).
You can see it on their web site (subscription may be necessary) here.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF format ,  DVI format , or AMS-LaTeX file

                                                                                                                                                                                                   

2. Norms of Composition Operators with Rational Symbol (with Sean Effinger-Dean, Alan Johnson, and Joseph Reed)
This paper appears in the Journal of Mathematical Analysis and Applications, 324 (2006) 1062-1072.
You can see it on their web site (subscription may be necessary) here.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file

3. Continuity of the Norm of a Composition Operator (with David Pokorny)
This paper appears in the journal Integral Equations and Operator Theory, Volume 45, Issue 3, March 2003, pp 351-358.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file

4. Strict Convexity of Some Subsets of Hankel Operators (with Caixing Gu)
This paper appears in the Proceedings of the American Mathematical Society, Volume 131, Number 9 (2003), 2779-2789.
You can see it on their web site here.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file

5. Kernels of Hankel Operators and Hyponormality of Toeplitz Operators (with Caixing Gu)
This paper appears in Mathematische Annalen, Volume 319 Issue 3 (2001) pp 553-571.
You can see it on their web site here .
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file

6. The Essential Norm of a Composition Operator on a Planar Domain (with Stephen D. Fisher)
This paper appears in the Illinois Journal of Mathematics, 43 (1999), 113-130.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF format , DVI format , or AMS-LaTeX file

7. Aleksandrov Measures Used in Essential Norm Inequalities for Composition Operators
This paper appears in the Journal of Operator Theory, 40 (1998), 133-146.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF format , DVI format , or AMS-LaTeX file

8. Singular Factors are Rare (with Stephen D. Fisher)
This paper appears in the Michigan Mathematical Journal, 44 (1997), 231-237.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file

9. Relative Angular Derivatives
This paper appears in the Journal of Operator Theory, 46 (2001), 265-280.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file

10. More Relative Angular Derivatives
This paper appears in the Journal of Operator Theory, 49 (2003), 85-97.
Click here for the abstract, or pick one of the following to view the whole paper:

PDF formatDVI format , or AMS-LaTeX file


Spring 2014 Office Hours in 308 Faculty Offices East (Bldg. 25):

Tuesday: 9:10 am – 10:00 am
Thursday: 9:10 am – 10:00 am  and 12:10 pm – 1:00 pm
Friday: 9:10 am – 10:00 am


Drop by, e-mail me, or call me at my office phone: (75)6-1675 with any questions or to make an appointment.



Contact information for Jonathan Shapiro:

Mathematics Department
California Polytechnic State University
San Luis Obispo, CA 93407
Phone: (805) 756-1675
Fax: (515) 581-0865


jshapiro@calpoly.edu